Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


More Hair Loss
Feb 6, 2003

I've been catching up on articles here and one that maybe redundant is that of hair loss. I was on a regimine of AZT, 3TC, Crixivan and Norvir from 1996 through 2002. During this time I have also experienced dramatic hair loss, to include the head, arms, legs, chest. I used to be fairly hairy all over but now very little exists. In December of 2002 I switched my meds to Viramune, Viread, & Ziagen. I didn't change my meds because of hair loss or because I was failing therapy(I still respond very well to that my original cocktail). My question is, if hair loss is caused by some HIV meds, is there a reasonable expectation that it may grow back once they are stopped? Also, are products like Rogaine effective if hair loss is caused by HIV meds or is it a waste of money? Thank you in advance for your time in this.

Larry Z

Response from Dr. Henry

I haven't seen much good data regarding hair status with switching medications around. My anecdotal experience is that hair does seem to recover some when possibly offending drugs are stopped/switched (such as indinavir or lamivudine). Let us know what happens in your case over the next year. KH



Previous
Student
Next
Toenail Fungus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement